To just stop taking the citalopram

(151 Posts)
filee777 Tue 30-Jul-13 22:49:08

It's messing me up, I've barely been able to move today and my head is spinning.

I am actually in fear of taking tomorrows installment and having another day of this nasty smacky gurning crap

Seriously considering just not bothering

hiddenhome Wed 31-Jul-13 00:52:34

Take it at night. You'll feel a lot better.

Eanair Wed 31-Jul-13 00:55:50

Yes, meant to mention that as well. Morning works for me, but night works for a lot of people.

catgirl1976 Wed 31-Jul-13 07:06:58

It is grim but it only lasts about a week IME

Don't just stop

Give it a bit longer and talk to your GP

Hope you are ok

cannotfuckingbelievethis Wed 31-Jul-13 07:59:08

Sorry you're feeling so crap.

I took it for about a week but felt like a zombie. I actually fell asleep on the room floor one afternoon when I was supposed to be watching the DCs. Luckily they didn't burn the house down whilst I was passed out on the floor but that was the final straw for me and I stopped taking it. I don't remember any terrible side effects to be honest. Found therapy to be more useful for me but everyone is different. And yes I do remember the farting and the runs....on a plus note I was always guaranteed a seat to myself on the train !

Doubtfuldaphne Wed 31-Jul-13 08:04:58

Taw it just before you go to sleep every night so the worst of it can be slept off. It will make you feel awful for the first few weeks but please stick with it because once your body has adjusted you will feel so much better.
Don't suddenly stop taking it as this will make you feel worse than you did before citalopram! If you really can't take it any more ask to be switched to another type as there are many but most are started off on citalopram.
I would stick with it though as its a fantastic medication once your body is used to it

filee777 Wed 31-Jul-13 08:06:24

Also the not being able to wake up, I feel like I've not woken up properly for days sad

It's bloody awful and really makes me wonder what the hell is this crap to do this too me?

I'll phone the doctor this morning and tell them I am not taking anymore. I actually shit myself last night in bed, thank goodness I had pjs on rather than a nightie.

That's about the last straw for me though, actually shitting myself and being unable to wake up.

If this is all they are able to help me with then they can keep it.

GiveItYourBestShot Wed 31-Jul-13 08:07:15

I took it for 2 days and stopped - I'd never felt so ill in my life. Couldn't do my job, could barely think. Felt like the worst hangover ever. Went back to counselling which I prefer as I think my MH problems are due to my life experinces not a chemical imbalance in the brain.

BridgetBidet Wed 31-Jul-13 08:09:51

2 tablets? I think you are having placebo effects.

filee777 Wed 31-Jul-13 08:11:29

The only counselling available to me right now is group workshops, great for an anxiety ridden mess who still feels partly to blame for her abusers treatment of her.

Nope the nhs have made it quite clear that there is no suitable help for me, I'll just have to ignore my own issues and concentrate on my own family for now.

filee777 Wed 31-Jul-13 08:12:28

'Placebo effects' wtf are you talking about?

GiddyStars Wed 31-Jul-13 08:13:46

Bridget hmm there are plenty of medications where two tablets or even one can give you massive side effects. What an odd comment,

filee777 Wed 31-Jul-13 08:15:43

Properly odd!

filee777 Wed 31-Jul-13 08:28:32

Right I'm waiting for a call back from the doctor now, feeling better already that I no longer have to take one of the small pills of zombie/shitty/nastiness

2rebecca Wed 31-Jul-13 08:31:17

If you feel like you haven't woken up properly for days yet have only had 2 tablets in the past 2 days then the tablets aren't the only thing making you tired.
What dose are you on? 10mg is the lowest dose and I'd try 1 of those at night for a week.
It sounds as though you've decided to stop. With the soiling yourself at night I wonder if you have a co-incidental bowel infection as that is very usual with them.
Tablets have a limited effect for anxiety and are better for depression, cognitive behaviour therapy is better for anxiety but has huge waiting lists on the NHS.
I'd go back and discuss it with your GP. Other antidepressants have antianxiety effects to, but with most tablets the side effects are worse for the first week and the beneficial effects take a couple of weeks to kick in.
The group workshop might be better than you think, it's unlikely you'd be the only anxious person there who has been abused. The first meeting will be stressful, but everyone there will be stressed by it. After that you'll feel more relaxed and may make friends as well as learning antianxiety techniques and getting mutual support.

filee777 Wed 31-Jul-13 08:34:44

Doctor has taken me off the evil things immediately, says it sounds like an allergic reaction to them and that though uncommon the diahorrea sort of points to that.

She's put me back on my lovely Valium and I can just take that on an adhoc basis which is better I think than a drug daily.

I'm going to make a 1-2-1 meeting with a psychologist too.

She was very helpful doctor!

filee777 Wed 31-Jul-13 08:35:53

I have had very nasty bowel infections in the past and I have never ever ever shit myself in the night before.

It was definitely the evil things

LEMisdisappointed Wed 31-Jul-13 08:39:40

filee, i am glad you spoke to your doctor first, your side effects sounded awful, I usually tell people to persevere past the side effects but you needed to stop. There are other ADs out there that may suit you better, you cannot be on valium long term (i wish you could, id be there with you!) though so you need something. Why on earth can you not have one to one counselling? I think you need to stamp your feet a little bit for a referral. Good luck x

Numptywallice Wed 31-Jul-13 09:36:58

Stick with it. I was completely out of it when I first started taking them but after a few days I was much better. I still take them now. If after a week your still bad go back to doctors and they will try you on something else.
Hope you feel yourself again soon xxxx

Eanair Wed 31-Jul-13 09:39:13

Glad your doctor was able to help.

Bridget, SSRIs are well-known for having an immediate physical impact, even after just taking one. When I took my first citalopram, I started getting brain shocks within an hour and dizziness and massive hunger within two hours.

filee777 Wed 31-Jul-13 10:05:48

I absolutely have stopped taking them and the doctor agrees it is for the best

dirtyface Wed 31-Jul-13 10:08:44

how long have you been on it, and how many mg are you on?

(sorry if answered already)

am on 10mg and am on my 3rd week now and its working really well, am much more chilled. i was warned by the doctor that the first week or two i may feel worse so if you have not been on it long it might just be worth riding it out

as others have said dont just stop taking it as side effects can be bad. try and get a docs appt asap x

filee777 Wed 31-Jul-13 10:15:10

She put me on 20mgs, on Monday.

To be honest it's had a bit of a reverse psychology effect as now I feel thankful to be alive and not zombiefied!

I seriously feel fine and loads better, I took my second and last one at 9am yesterday morning

StraightJacket Wed 31-Jul-13 14:52:51

I'm surprised you were told to take them in the morning, I have been on them twice in total and both times I have been told to take them at night.

But yes, sounded like you definitely needed to come off them. I haven't had any sort of reaction like that. In fact, with my depression, I suffer with insomnia and I was told hopefully Citalopram would help me sleep once they kick in but I am still waiting sad

filee777 Wed 31-Jul-13 15:36:13

Wow she told me if i took them at night they would interfere with my sleep! I am quickly beginning to think the woman doesnt have a clue what shes talking about.

TedMoseby Wed 31-Jul-13 16:08:36

They are supposed to be taken in the day, as my dr said "so that you can get full benefit from them in the day". Most people, including myself, quickly realise that they're better taken at night to sleep through the side effects.

When I took them in the day I felt so so tired. I couldn't stop yawning and gurning and had terrible nausea and insomnia. All solved by taking at night as it would knock me out.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now